MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 15
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer advised that the nurse who had reported the issue was able to duplicate the issue by manipulating the quik-combo therapy cable.The nurse then installed a new quik-combo therapy cable which resolved the reported issue.The device was then placed back into service for use.The disposition of the removed cable was not reported.The device was not returned to physio-control for evaluation.Device not evaluated by manufacturer.
 
Event or Problem Description
The customer contacted physio-control to report that during an event their device would intermittently not detect the patient via a quik combo therapy cable and physio-brand therapy electrodes.As a result, defibrillation could have been delayed or prevented, if it were necessary.No further details were provided.The customer advised that the physio-brand therapy electrodes used during the event were disposed of and therefore not available for evaluation.There were no reports of adverse effects to the patient as a result of the reported issue.Physio-control has requested additional information about both the patient and the event; however, no response has been received.Additionally, the exact date of the reported event was not reported.The customer only advised that the event occurred "about 2-3 months ago.".
 
Event or Problem Description
The customer contacted physio-control to report that during an event their device would intermittently not detect the patient via a quik combo therapy cable and physio-brand therapy electrodes.As a result, defibrillation could have been delayed or prevented, if it were necessary.No further details were provided.The customer advised that the physio-brand therapy electrodes used during the event were disposed of and therefore not available for evaluation.There were no reports of adverse effects to the patient as a result of the reported issue.Additionally, the exact date of the reported event was not reported.The customer only advised that the event occurred "about 2-3 months ago.".
 
Additional Manufacturer Narrative
The customer responded to physio-control's request for additional information.The customer advised that there were no adverse effects to the patient as a result of the reported issue.The patient survived the event.The customer further advised that they always have access to a backup device (with its own quik-combo therapy cable) available for use, if needed.The customer advised that she was unable to provide any further details about the patient or the event.Additionally, the customer confirmed that the original quik-combo therapy cable which she had determined had caused the reported issue was disposed of.Therefore the cable is not available to physio-control for evaluation.Finally, the customer advised that the initial reporter was the facility¿s biomedical engineer.Updated sections, accordingly.

Brand Name
LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key8374610
Report Number0003015876-2019-00325
Device Sequence Number19364747
Product Code MKJ
UDI-Device Identifier00883873911730
UDI-Public00883873911730
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K142430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15
Device Catalogue Number99577-001246
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1